Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 24, 2007, 8:02 PM MDT for Navajo County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 8:02 PM MDT (02:02 UTC)
- Expired
- Jul 24, 2007, 8:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:30 PM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 24, 3:30 PM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST TUE JUL 24 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON...DIMINISHING DURING THE EVENING HOURS. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...AN UPPER LEVEL LOW IS SITUATED OVER SOUTHERN CALIFORNIA...HIGH PWS MOVING NORTHWARD UNDER PLUME OF MOISTURE ON WV SAT PICS. UPPER LEVEL DIV ASSOCIATED WITH THE WEAK LOW. PREVIOUS SAT LOOPS OVER THE LAST SEVERAL DAYS HAVE SHOWN WEAK MCS DEVELOPMENT ALONG THIS BOUNDARY BETWEEN THE MID-LEVEL DRYING AND THE DEEPER MOISTURE. THERE IS ENOUGH WEAK SYNOPTIC LIFT SUFFICIENT TO PROVIDE AN ENVIRONMENT CONDUCIVE FOR MCS DEVELOPMENT THIS AFTERNOON AND EVENING. SPOTTER REPORTS HAVE COME IN SHOWING THE ABILITY OF THESE STORMS TO PRODUCE 1.5 INCHES OF RAIN IN 45 MINUTES...REPORTS COMING IN FROM CONCHO AND PARKS. THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 900 PM MST GIVEN THE HEAVY RAIN ASSOCIATED WITH THESE STORMS. THE MAIN AREA OF CONCERN THIS AFTERNOON WILL EXTEND FROM NAVAJO COUNTY WESTWARD THROUGH COCONINO AND YAVAPAI COUNTIES. A CONTINUATION OF A DEEP AND VERY MOIST SOUTHEAST FLOW IS EXPECTED WEDNESDAY INTO THE FIRST HALF OF NEXT WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY FROM LATE MORNING INTO THE EVENING HOURS. && .AVIATION...FOR THE 00Z PACKAGE...NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING WITH MVFR CONDITIONS ACCOMPANYING A FEW OF THE STRONGER STORMS. IFR THRESHOLDS MAY BE REACHED IN THESE STORMS AS WELL...BUT ONLY FOR BRIEF PERIODS. THE MAIN THREAT WITH THE STORMS TODAY WILL BE REDUCED VISIBILITY IN HEAVY RAIN...AND LOCAL AREAS WITH HAIL UP TO A HALF INCH IN DIAMETER. MOST OF THE PRECIPITATION SHOULD DIMINISH AFTER 06Z WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOP BY 18Z ON WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 900 PM MST AZ ZONES 004>009-012-013-015>018-037>040. && TC/JJ
Hazardous weather outlook, Jul 24, 11:10 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1010 AM MST TUE JUL 24 2007 AZZ004>018-037>040-250700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NUMEROUS THUNDERSTORMS...PRODUCING AREAS OF VERY HEAVY RAINFALL... ARE EXPECTED ACROSS MOST OF NORTHERN ARIZONA THROUGH THIS EVENING. THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND SMALL HAIL. FLASH FLOODING IS LIKELY FROM THE HEAVIER AND SLOWER MOVING STORMS. THESE STORMS HAVE THE POTENTIAL OF PRODUCING UP TO 3 INCHES OF RAIN IN SHORT PERIODS OF TIME. DUE TO THE LIKELIHOOD OF HIGH INTENSITY RAINFALL ...A FLASH FLOOD WATCH HAS BEEN ISSUED TO REFLECT THE POTENTIAL FOR FLASH FLOODING...COVERING MOST OF NORTHERN ARIZONA. SEE THE FLASH FLOOD WATCH (PRODUCT PHXFFAFGZ) FOR DETAILS OR VISIT US ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:40 PM MDT | Flash Flood Warning | FGZ | Yavapai | 65 min |
| Jul 25, 2:30 PM MDT | Flash Flood Warning | FGZ | Coconino, Yavapai | 90 min |
| Jul 25, 3:04 PM MDT | Flash Flood Warning | FGZ | Yavapai | 86 min |
| Jul 25, 3:44 PM MDT | Flash Flood Warning | FGZ | Gila | 91 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.